Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 119, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 12, 2014, 4:38 PM CDT for Greene County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2014, 4:38 PM CDT (21:38 UTC)
- Expired
- May 12, 2014, 5:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Greene County, MO
The radar
The Springfield radar (KSGF), 13 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574
WUUS53 KSGF 122138
SVRSGF
MOC077-122230-
/O.NEW.KSGF.SV.W.0119.140512T2138Z-140512T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 PM CDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 530 PM CDT
* AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
REPUBLIC...AND MOVING NORTH AT 15 MPH. ANOTHER STORM WAS LOCATED 4
MILES WEST OF BOIS D'ARC...AND WILL IMPACT LOCATIONS AROUND ASH
GROVE.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ASH GROVE...BOIS D'ARC...EXTREME NORTHWESTERN SPRINGFIELD...
REPUBLIC AND WILLARD.
INTERSTATE 44 BETWEEN MILE MARKERS 59 AND 70 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3728 9361 3728 9362 3731 9363 3743 9362
3742 9356 3738 9353 3734 9346 3738 9338
3729 9336 3717 9343 3710 9350 3710 9361
TIME...MOT...LOC 2138Z 187DEG 15KT 3715 9358
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER1 follow-up statement
912
WWUS53 KSGF 122211
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT MON MAY 12 2014
MOC077-122221-
/O.CAN.KSGF.SV.W.0119.000000T0000Z-140512T2230Z/
GREENE MO-
511 PM CDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GREENE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3728 9361 3728 9362 3731 9363 3743 9362
3742 9356 3738 9353 3734 9346 3738 9338
3729 9336 3717 9343 3710 9350 3710 9361
TIME...MOT...LOC 2211Z 187DEG 15KT 3729 9356
$$
COLUCCIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:48 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 12, 2:48 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CDT Mon May 12 2014 .SHORT TERM...(This Evening through Tuesday) Issued at 245 PM CDT MON MAY 12 2014 Models are in generally good agreement with the overall pattern of a seasonably strong upper trof pushing eastward from the High Plains into the Central CONUS over the next day or so. Ahead of this trof and its associated surface front...a persistent flow of moist Gulf air has been streaming well northward. Early this evening both Surface based and Most Unstable (MU) cape values will support strong updraft development as this system tracks eastward. These strong cape values...upper dynamics and abundant moisture will support potential large hail...strong gusty winds and locally heavy downpours into tonight. At the same time...only moderate deep layer wind shear (around 25kts) coupled with weak low level helicity values due to mainly southeasterly surface flow (directionally coincident with 850 flow) will not be particularly conducive to Tornado formation. We will closely monitor conditions for any changes. One other area of concern is the potential for localized urban and small stream flooding over the Southern and Eastern Ozarks as QPF values through Tuesday are forecast highest in that area...(two to almost three inches)...and soil moisture is closer to normal. After this initial frontal system pushes well east of the area Tuesday...expect only a brief dry period until the next round of precipitation (lighter) approaches from the south. .LONG TERM...(Tuesday Night through Monday) Issued at 245 PM CDT MON MAY 12 2014 As this upper trof digs southward toward the Gulf Coast...a speed max will develop over northeast Texas early Wednesday and track northeastward into Arkansas. A surface low associated with this speed max will track into the mid Mississippi Valley. This system will give much of the Southern and Eastern Ozarks another shot at some stable rainfall on its western flank. Far western portions of the CWA may remain mostly dry. The period form Thursday through Saturday will be characterized by Northwest upper flow and cooler temperatures. Highs will generally run in the upper 50s and 60s with overnight lows in the 40s. Two to three embedded weak shortwaves will bring periods of cloudiness and very light rain to the area. QPF values will be on the order of a few hundredths of an inch or so as Gulf moisture is not in play here. An upper ridge will push eastward from the Rockies and build into the Central CONUS on Sunday into Monday with high temperatures returning to normal levels. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1148 AM CDT MON MAY 12 2014 Cold front will continue to slowly push east into and across the area this afternoon/tonight. Storms were starting to increase in intensity/coverage over the next few hours and should start affecting JLN near the onset of the 18z tafs and SGF/BBG by 19-21z. MVFR conditions will be prominent within the convection but could see some IFR conditions within the heaviest rain areas. Later tonight, thunderstorms will push east of the area and will be left with some stratiform rain and northwest surface winds along with MVFR ceilings. Rain should end by 12z at the TAF sites. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Colucci LONG TERM...Colucci AVIATION...Lindenberg
Hazardous weather outlook, May 12, 3:10 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT MON MAY 12 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 310 PM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... STRONG TO ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE AHEAD OF A COLD FRONT WHICH WILL SLOWLY PUSH ACROSS THE MISSOURI OZARKS THROUGH TONIGHT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF PING PONG BALLS AND WIND GUSTS IN EXCESS OF 60 MPH. THESE STORMS WILL LIKELY BEGIN TO TRAIN ACROSS THE SAME LOCATIONS DURING THE REMAINDER OF THE AFTERNOON AND TONIGHT WHICH MAY POSE A LIMITED LOCALIZED FLOODING RISK DESPITE RELATIVELY DRY ANTECEDENT CONDITIONS. ONE TO TWO INCHES OF WIDESPREAD RAINFALL IS EXPECTED WITH THIS SYSTEM WHILE LOCALIZED HEAVIER AMOUNTS WILL BE POSSIBLE WHERE STORMS CAN TRAIN ACROSS THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF A COLUMBUS KANSAS TO NEVADA LINE AND WEST OF A BRANSON TO OSAGE BEACH LINE THROUGH THE EARLY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, May 12, 2:53 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 4 SW LAMAR 37.45N 94.33W
05/12/2014 E1.00 INCH BARTON MO LAW ENFORCEMENT
&&
LDOOLEYLocal storm report, May 12, 3:40 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 N GOODMAN 36.77N 94.40W
05/12/2014 E0.88 INCH NEWTON MO LAW ENFORCEMENT
&&
LDOOLEYLocal storm report, May 12, 3:41 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 1 N GOODMAN 36.76N 94.40W
05/12/2014 E0.88 INCH MCDONALD MO LAW ENFORCEMENT
&&
LDOOLEYLocal storm report, May 12, 3:44 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 S NEOSHO 36.84N 94.37W
05/12/2014 E0.75 INCH NEWTON MO TRAINED SPOTTER
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 38 min |
| May 12, 3:49 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 41 min |
| May 12, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 47 min |
| May 12, 5:38 PM CDT | Areal Flood Advisory | SGF | Christian, Dallas, Greene, Polk, Webster | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.